Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Strange metallic taste in mouth after replacing nicotine patch. Any relation ?

I have been on the nicotine patch since 12/4/12. The last couple of days when I replaced the patch, I noticed a strange - perhaps metallic - taste in my mouth. Because I am on other medication , it is unclear to me where the link is for certain. However, when I applied the patch at a time later than taking the other meds, the taste again arrived after applying the patch.
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  363
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
Metallic taste/ dysgeusia is distorted sense of taste in mouth. It can occur because of poor oral hygiene, aging, mouth breathing, smoking, dry mouth or because of certain infections like common cold, sinusitis, salivary gland infections, sore throat, streptococcal throat, viral infections. It can also occur because of tongue biting, head nose or mouth injury or chemical poisoning. At times ortho appliances, nasal polyps, allergies, Bell ’s palsy etc also causes metallic taste. Certain antibiotics, antithyroid drugs and bronchodilators can also cause metallic taste. The most common cause of metallic taste in mouth is bad oral hygiene or infections in mouth. So you are advised to maintain a good oral hygiene. Brush your teeth twice a day, floss, clean your tongue properly. You can also use an antimicrobial mouthwash for this. If the condition persists even after maintaining a good oral hygiene, then you need to consult your dentist. Your dentist after clinical diagnosis will find out the cause for the condition and will treat it.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor